Alert archive / Wyoming / High Wind Watches in 2022
High Wind Watch 2, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Jan 10, 2022, 2:59 AM MST for 4 counties in Wyoming. It took effect at Jan 10, 2022, 8:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 10, 2022, 2:59 AM MST (09:59 UTC)
- In effect from
- Jan 10, 2022, 8:00 PM MST
- Expired
- Jan 10, 2022, 1:07 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 10.0 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4239 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
027 WWUS75 KCYS 100959 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 259 AM MST Mon Jan 10 2022 WYZ110-110000- /O.NEW.KCYS.HW.A.0002.220111T0300Z-220112T1200Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 259 AM MST Mon Jan 10 2022 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TUESDAY NIGHT... * WHAT...West winds 30 to 35 mph with gusts up to 60 mph possible. * WHERE...North Snowy Range Foothills including Interstate 80 near Arlington and Elk Mountain. * WHEN...From this evening through late Tuesday night. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ WYZ106-110000- /O.NEW.KCYS.HW.A.0002.220111T0300Z-220111T1900Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 259 AM MST Mon Jan 10 2022 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Central Laramie Range and Southwest Platte County including Interstate 25 near Bordeaux. * WHEN...From this evening through Tuesday morning. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MB
1 follow-up statement
995 WWUS75 KCYS 102007 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 107 PM MST Mon Jan 10 2022 WYZ110-110415- /O.UPG.KCYS.HW.A.0002.220111T0300Z-220112T1200Z/ /O.NEW.KCYS.HW.W.0005.220111T0300Z-220112T1200Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 107 PM MST Mon Jan 10 2022 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 AM MST WEDNESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...North Snowy Range Foothills. * WHEN...From 8 PM this evening to 5 AM MST Wednesday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-110415- /O.UPG.KCYS.HW.A.0002.220111T0300Z-220111T1900Z/ /O.NEW.KCYS.HW.W.0005.220111T0300Z-220111T1800Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 107 PM MST Mon Jan 10 2022 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST TUESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Central Laramie Range and Southwest Platte County. * WHEN...From 8 PM this evening to 11 AM MST Tuesday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 9, 10:20 PM MST, 4 hours 39 minutes earlier.
Area forecast discussion, Jan 9, 10:20 PM MST, 4 hours 39 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1020 PM MST Sun Jan 9 2022 .SHORT TERM...(This evening through Tuesday night) Issued at 215 PM MST Sun Jan 9 2022 Broad upper trough encompasses the eastern 2/3 of the CONUS, with a high amplitude upper ridge parked over the western 1/3. Flow aloft between these weather features is northwesterly, with moisture confined to the upper levels in the form of scattered cirrus. Temperatures were averaging near normal with 20s and 30s. Gradient between weak surface trough east of I-25 and ridge to the west was generating gusty west to southwest winds of 15 to 30 mph, with gusts up to 50 mph along I-80 between Laramie and Rawlins. These winds are progged to gradually subside later this afternoon and early evening. The upper ridge to the west will slide east across the region during the next 24 hours, followed by a progressive shortwave trough Monday night and Tuesday. This trough will strengthen the low level gradients, particularly CAG-CPR and CAG-BRX 850mb. The gradients peak between 60 and 100m during this time, however 700-800mb winds only peak around 45 kt and direction is more west- northwest. The 12Z in-house high wind guidance shows probabilities near 55 percent at BRX and 40 percent at ARL. Confidence meeting high wind criteria is low enough not to consider headlines, but later shifts should monitor with updated model guidance. 700mb temperatures 0 to 2 degrees C should yield afternoon highs in the 30s and 40s Monday. These temperatures cool a few degrees Tuesday. .LONG TERM...(Wednesday through Sunday) Issued at 215 PM MST Sun Jan 9 2022 Wednesday...Northwest flow aloft prevails. Temperatures slightly warmer than those of Tuesday. Breezy to windy based on the low and mid level gradients. Low and mid levels look too dry to support any precipitation. Thursday...Temperatures will be even more mild as a ridge aloft builds across Wyoming, helping to ease the winds as well due to relaxed gradients. 700 mb temperatures near 4 Celsius will yield maximum temperatures in the 50s east of I-25, with mid 30s to mid 40s in the sheltered valleys to the west. Friday...Significantly colder as a trough aloft moves in from the northwest and its associated cold front passes the forecast area. The GFS is likely overdone for clouds and precipitation, though there should at least be a chance of light snow falling with the cyclonic flow aloft and baroclinic band overhead. Saturday-Sunday...Continued cold but dry with north to northwest flow aloft and limited low and mid level moisture to aid in precipitation production. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1006 PM MST Sun Jan 9 2022 VFR expected through the forecast period. Generally light winds tonight, but can't rule out a few gusts to 20-25 kts in Wyoming. Mainly light winds continue Monday, but again could have a few gusts in the 20-25 kt range during the afternoon in Wyoming. Winds may gain a more southerly component Monday afternoon. Stronger wind gusts at KCYS will be increasingly possible later Monday evening. && .FIRE WEATHER... Issued at 320 AM MST Sun Jan 9 2022 Minimal fire weather concerns with snow cover continuing to melt across much of the area from last week's storm. Temperatures will steadily climb this week above normal with little chance for precipitation. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...MAJ LONG TERM...RUBIN AVIATION...MN FIRE WEATHER...MB
Hazardous weather outlook, Jan 9, 5:27 AM MST, 21 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 527 AM MST Sun Jan 9 2022 WYZ101>105-107>109-111>119-101230- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-East Platte County-Goshen County- Central Carbon County-Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 527 AM MST Sun Jan 9 2022 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-101230- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- 527 AM MST Sun Jan 9 2022 This hazardous weather outlook is for portions of panhandle Nebraska. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. WYZ106-110-101230- Central Laramie Range and Southwest Platte County- North Snowy Range Foothills- 527 AM MST Sun Jan 9 2022 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Gusty west winds 40 to 50 MPH possible today. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Strong winds possible late Monday night into Tuesday morning. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 1:07 PM MST | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 64 hr |
Nearby
High Wind Watches in Wyoming, 2022Every high wind watch in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.